I love to hate steroids! At first I loved the steroids because they took away the pain, discoloration of my gums, bloody noses and more. It was amazing to be able to walk without join pain. I wasn't embarrassed to open my mouth to speak or smile at people because my gums looked terrible. What an amazing drug!
Then the side effects started. I noticed my face getting more round. I told my Mom I looked like a chipmunk and she jokingly said "You'll be a cute little chipmunk for Fall!" Nice one, Mom. Then I noticed that my jeans were feeling a bit snug in the waist which I've never struggled with... I'm more of the jeans being tight in the rear/thigh/hip area.
Plus, they make me super cranky! I feel like I want to crawl out of my own skin some days. I am on edge with the boys and Jeff. I feel like I can lose my mind at the drop of a hat. It's NOT a pleasant feeling or the way I want to live my life and love on my family.
So I saw the doctor on Friday and thought for sure I could convince her to start weaning me off the steroids but she said no. In fact, she said we can't start that until we get the Cytoxan (chemo) higher. I will be starting to double those meds next week sometime. Not sure how I feel about either of those ideas. I had no idea we were going to be upping them at all. Sounds like this may only be the beginning of treatment.
I'm supposed to be walking 4 miles per day and eating more "rabbit" food and protein. I started off well yesterday so we'll see if I can work up to 4 miles per day. That's quite a bit when you're trying to drag 4 kids along. Hoping I can find an inexpensive treadmill to be able to walk at home.
I'm trying not to feel discouraged right now but it's really hard. I know God has a plan in all of this and I want so bad to just know right now what that is! Pray that I can stay positive and keep looking ahead. I will remain confident in this... I WILL see the goodness of the LORD!!